I am a 51 year old male. I have been having pain off and on my left side for the past year. The last eight days the pain in my left side above my hip and sometimes higher has increased and radiates around to my lower abdomin with cramping and urges to have bowel movements (BM). However upon trying to have them there is either none at all or they are light in color and small in size unless I take bulk fiber. I have been taking bulk fiber mixed with red koolaid but, still stools are light in color no red at all. I have been diagnosed with mild diverticulitis and an hiatel hernia along with a mild hiatel hernia in my right groin area and 3 degenerative, herniated discs in my lower back(sacrum/coccyx area)which affects my siatic nerve. My last colonoscopy exam was in 1997. Also when I walk short distances my calves start to hurt along with shortness of breath. I also have been feeling fatigued. I have had two episodes of dizziness within the past two months feeling that I may fall over losing my balance if I take another step. I stop what I'm doing and sit down for approximately 10 minutes or so until the feeling subsides. I have had 5 stents implanted 2 1/2 years ago.
I would appreciate your help in determining the cause of these symptoms. Is there something I can do at home to relieve these symptoms?
With a presumably negative colonoscopy in 1997, it is possible but less likely that cancer or a large mass can be causing your symptoms. Diverticulitis would be something that I would rule out now. A CT scan would be the most reasonable next step. If diverticulitis is present, then antibiotics and possible surgical referral should be pursued.
If the CT scan is negative, I would suggest a repeat colonoscopy to make sure that no anatomical abnormalities or masses are present.
You note 5 stents placed (I assume cardiac stents?). If you are having calf pain that worsens when walking short distances, you may want to be evaluated for peripheral vascular disease.
Fatigue and dizziness on exertion can also be caused by coronary disease, or having the stents restenose. A cardiac stress test can be considered to make sure that this isn't the case.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I have had pain in abdomen, stomach, right side and right back for 2 months with nausea and occasonal throw up. Also light stools with constipation or flemy diarrea. Was first diagnosed with Pancreatitus. Have been in hospital 33 days out of the last 60. Have had an MRI-MRA- COLONOSCOPY-BARIUM X-RAYS-SEVERAL SETS OF NORMAL X-RAYS- 2 STOMACH TESTS WITH THE SCOPE- AND A NERVE BLOCK OF MY RIBS. Iam taking aciphex, amitryptilin, neurotin, phenergan, darvacet, and regula. Nothing helps. The good days are good and nothing helps the bad except rehydration if necessary. I have been diagnosed with a small pancreatic cyst that no one wants to biopsy for 2 months and I HAVE LOST 43LBS, IN 2 MONTHS. They do not know what is wrong . SO MY ADVICE TO YOU IS GO GET EVERY TEST YOU CAN AFFORD SO THAT YOU CAN AT LEAST RULE STUFF OUT, GOOD LUCK.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.